# SDR 96ZZZX2959

- Difficulty date: May 16, 1996
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N45ME
- Make and model: Cessna 550
- Aircraft serial: 5500080
- System (JASC): 5711 · Wing Spar
- Part: Spar
- Condition: Corroded
- Location: Lower Cap
- Part time: 9,941 hours
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

UPON REMOVING A SKIN PANEL FROM RT WING AFT OF LANDING GEARWELL TO FACILITATE REPAIR OF SMALL CRACKS IN WING SKIN, DISCOVERED CORROSION ON LOWER AFT SPAR CAP FROM WING ROOT TO WS 74.5.  REMOVED CORROSION FROM AFFECTED AREAS OF SPAR CAP AFTER CONTACTING CESSNA ENGINEERING FOR APPROVAL.  DEPTH OF CORRODED AREAS WAS UP TO 20 PERCENT OF SPAR CAP THICKNESS FROM WS 31.00 TO WS 34.00 AND 10 PERCENT OF SPAR CAP THICKNESS FROM WS 34.00 TO WS 74.5.  THERE WAS NO OBVIOUS REASON FOR CORROSION IN THIS AREA.  THE SAME WING SKIN SECTION WAS REMOVED FROM LT WING AND NO CORROSION NOTED ON LT LOWER AFT SPAR CAP.
